MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS PHOENIX; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS PHOENIX; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Model Number 401932
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon visual inspection of the received complaint device, a bend with twisted shaft material was identified approximately 10cm from the distal tip, which is distal to the transition point.A kink was identified 14cm from the distal tip, which is distal to the transition point.The stiffening bar on the interior of the catheter sheathing appeared to be bent and or twisted distal to the transition point.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.The most likely root cause of the kinks distal to the transition point of the catheter is improper manipulation of the catheter during the procedure and/or excessive pressure exerted during navigation and manipulation of the catheter.The instructions for use (ifu) state: do not introduce the tip folded into the guiding sheath.Do not exert excessive pressure during placement of catheter if unknown resistance is encountered.Do not attempt to use the reprocessed ep catheter prior to completely reading and understanding the directions for use.Avoid manual pre-bending of distal curve, as this may damage steering mechanism of steerable catheters.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported the catheter was misshaped/broken.There was a minimal delay to replace the device.It was stated by the customer the doctor marked "possible patient harm" on his sheet.No additional details were provided as that was all the information the customer had.There was no medical intervention reported.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS PHOENIX
10232 s. 51st st.
phoenix AZ 85044
MDR Report Key6315884
Report Number0002090040-2017-00001
Device Sequence Number10894796
Product Code NLH
UDI-Device Identifier00885825007355
UDI-Public(01)00885825007355(17)180929(10)3006884SH
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K052603
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2018
Device Model Number401932
Device Catalogue Number401932CO
Device Lot Number3006884SH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2017
Initial Report FDA Received Date02/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1